U.S. doctors online nowAsk doctors free
Baton Rouge, LA
A 18-year-old female asked:

I keep getting sharp cramps in my vaginal area . i'm still on depo for 9mnth & my discharge is sorta brownish.is something wrong or is it from depo.

1 doctor answer2 doctors weighed in
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Depo spotting?: If you have received a Depo shot prior to 60 days then it is currently effective. If it has been closer to 90 days then this is withdrawal bleeding from the Depo indicating time for another shot. Depo however is notorious for "breakthrough bleeding"(brown discharges) through the 90 time frame that it is being used. Cramping needs a MD evaluation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 6, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.